JournalsggdVol. 14, No. 2pp. 539–566

Linear progress with exponential decay in weakly hyperbolic groups

  • Matthew H. Sunderland

    CUNY College of Staten Island, USA
Linear progress with exponential decay in weakly hyperbolic groups cover
Download PDF

A subscription is required to access this article.

Abstract

A random walk wnw_n on a separable, geodesic hyperbolic metric space XX converges to the boundary X\partial X with probability one when the step distribution supports two independent loxodromics. In particular, the random walk makes positive linear progress. Progress is known to be linear with exponential decay when (1) the step distribution has exponential tail and (2) the action on XX is acylindrical.

Cite this article

Matthew H. Sunderland, Linear progress with exponential decay in weakly hyperbolic groups. Groups Geom. Dyn. 14 (2020), no. 2, pp. 539–566

DOI 10.4171/GGD/554